Download presentation

Presentation is loading. Please wait.

1
**Created by Jodi Satovsky**

Elapsed Time Created by Jodi Satovsky

2
Helpful Hints Use the arrow key in the bottom right corner to go to the next slide. If you need to return to the “home” screen, click on the button that looks like a house. When answering a question, you will click on the answer and that will take you to the next screen. Have fun!

3
**A quick reminder about elapsed time…**

The length of time from the starting time to an ending time is called “elapsed time.” You need to use elapsed time for many things like making a schedule or planning a trip. This activity will help you practice using elapsed time.

4
Let’s start off easy… It is 3:00 p.m. What time will it be in one hour? 2:00 p.m. 4:00 p.m. 3:01 p.m. 3:05 p.m.

5
Oops! Be careful. You moved the hour hand back an hour. 2:00 p.m. was one hour AGO. Click the “back” button and try again.

6
YES! You got it! You moved your hour hand ahead one hour (60 minutes).

7
**Be careful… Check how many minutes you moved?**

Did you move 1 minute or 1 hour? Remember, an hour is 60 minutes. Click the button and try again.

8
**Sorry… You only moved the minute hand on your clock.**

3:05 is only five minutes after 3:00. This time, think about the hour that comes after 3:00. 1:00, 2:00, 3:00, _____. Click the button at the bottom to try again.

9
Let’s try another one! It is 6:30 right now. What time was it 20 minutes ago? 6:50 6:15 5:30 6:10

10
Oh No! You moved your minutes 20 minutes AHEAD. The question is asking about 20 minutes AGO (which means it already passed.) Click the button to try again.

11
**Try Again! Be careful of how you counted back.**

Use your analog clock to help you. If your clock is on 6:30, that means your minute hand is on the 6. Move your minute hand backwards and count by 5s. Remember you need to move it twenty minutes back. Another way to do this is to take 30 and subtract 20. This is like saying “Thirty minutes minus 20 minutes is _______ minutes.”

12
Nope… You probably need to read the question again. You moved a whole hour ahead. Remember, it is only asking you about 20 minutes ago.

13
You Got It! Very good work. You remembered to move the minute hand backwards 20 minutes. I hope you counted by fives to make it easier.

14
Think about this… You are getting ready for school. Your alarm goes off at 7:10 a.m. You need to leave your house at 8:00 a.m. to get to school on time. How long do you have to get ready for school? 50 minutes 1 hour and 50 minutes 45 minutes

15
Great Work! That was awesome. If your analog clock said 7:10, you moved your minute hand all the way around to the next hour (8:00), and counted by 5s while moving the minute hand. Try another one!

16
Try it again… Remember, 7:00 to 8:00 is only ONE hour. You are starting after 7:00, so you have less than one hour to get ready.

17
**Count a little more carefully!**

If your minute hand is on the 2 to start, then you are right. Now, move the minute hand to the next number and start counting by fives. Remember, you need to make it all the way around to 8:00.

18
A little learning… Click the star button and watch this video to help you keep track of how much time has elapsed. Then use what you learned to help you answer the next question. Close the video by clicking the “x” in the upper right corner when you are done.

19
Try what you learned… You started school at 8:10 this morning. You will eat lunch at 11:45 a.m. How long will it be before you eat lunch? 4 hours and 35 minutes 3 hours and 25 minutes 3 hours and 35 minutes

20
Oops! Double check… Did you made a T chart with 8:10 on one side and 11:45 on the other? Is the first time you wrote down 9:10? It should be! Now, keep on going, and remember not to go past the end time. When you get to 11:10, start counting the minutes.

21
**Try Again! You are getting the hours right.**

When you count the minutes, start at 11:10 and count by fives until you make it to 11:45. You are so close!

22
YAY! You are getting it! You counted up from 8:10 (9:10, 10:10, 11:10), then you counted from 10 minutes to 45 minutes! Are you up for one more challenging question? Click the button!

23
Snow Day at the Park! You want to go sledding at the park with your friends. Mom says you can go, but that you must leave the park at 3:11 to head home. If you arrive at the park at 10:48 a.m. and leave the park at 3:11 p.m. How long will you have been at the park? 5 hours and 23 minutes 4 hours and 23 minutes 4 hours and 24 minutes

24
**Oh No! You’ll be late! 5 hours and 24 minutes is too long.**

Did you make your T chart? Here is what is should look like to start off… Hours Minutes 11:48 12:48 1:48

25
**Right On Time! Great work today!**

You used the T Chart correctly and got the exact number of hours and minutes. Remember to use this strategy whenever you need to find out the elapsed time.

26
**Let’s Look At Those Minutes!**

Your chart should start to look like this… Once you’ve got the hours, start with the minutes. Count UP from 2:48 by 10s and then ones. HOURS MINUTES 11:48 2:58 12:48 3:08 1:48 3:09…….. 2:48 Keep going until you get to 3:11!

27
**HURRAY! Great work today! You did a wonderful job and learned a lot.**

Please come join the rest of the class quietly.

Similar presentations

OK

Answer seven or eight questions correctly from the given ten questions Quiz on addition and subtraction.

Answer seven or eight questions correctly from the given ten questions Quiz on addition and subtraction.

© 2017 SlidePlayer.com Inc.

All rights reserved.

Ads by Google

Ppt on periscope Ppt on viruses and bacteria images Ppt on content development services Download ppt on history and sport the story of cricket Well made play ppt on ipad Ppt on relations and functions for class 11th economics Ppt on water conservation Ppt on business etiquettes training mask Ppt on high voltage engineering lectures Ppt on micro windmills